Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 47, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Nov 12, 2011, 4:24 AM CST for 14 counties in Texas. It took effect at Nov 12, 2011, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 4:24 AM CST (10:24 UTC)
- In effect from
- Nov 12, 2011, 11:00 AM CST
- Expired
- Nov 12, 2011, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3962 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS84 KLUB 121024 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST SAT NOV 12 2011 TXZ026-032-037>042-121130- /O.CAN.KLUB.FW.A.0046.111112T1700Z-111113T0000Z/ CHILDRESS-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA- 424 AM CST SAT NOV 12 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ021>025-027>031-033>036-121800- /O.UPG.KLUB.FW.A.0046.111112T1700Z-111113T0000Z/ /O.NEW.KLUB.FW.W.0047.111112T1700Z-111112T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY- 424 AM CST SAT NOV 12 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN TEXAS PANHANDLE...SOUTH PLAINS AND WESTERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * HUMIDITY: VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND PERSIST UNTIL LATE IN THE AFTERNOON. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTDOOR BURN BANS REMAIN IN EFFECT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
975 WWUS84 KLUB 121512 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 912 AM CST SAT NOV 12 2011 TXZ021>025-027>031-033>036-122300- /O.CON.KLUB.FW.W.0047.111112T1700Z-111112T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY- 912 AM CST SAT NOV 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHWESTERN TEXAS PANHANDLE...NORTHERN AND CENTRAL SOUTH PLAINS AND WESTERN ROLLING PLAINS... * WIND: WESTERLY BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH IN THE SOUTHWESTERN PANHANDLE. * HUMIDITY: VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND PERSIST UNTIL LATE AFTERNOON. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTDOOR BURN BANS REMAIN IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Nov 12, 4:17 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 12, 4:17 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CST SAT NOV 12 2011 .SHORT TERM... EPIC ALASKA STORM SYSTEM WILL MOVE ACROSS THE INTERMOUNTAIN REGION TODAY BRINGING WINDY CONDITIONS FOR WEST TEXAS. HOWEVER...NOT AS WINDY AS SEEN IN WESTERN ALASKA. THE HEIGHT GRADIENT WILL TIGHTEN UP IN RESPONSE TO THIS SYSTEM. A SURFACE TROUGH WILL BISECT THE AREA WITH THE CENTER OF A SURFACE LOW IN THE NORTHERN PLAINS. WIDESPREAD SUBSIDENCE WILL ENCOMPASS THE REGION THIS AFTERNOON ALTHOUGH MIXING HEIGHTS WILL NOT BE TOO IMPRESSIVE. MODEL SOUNDINGS SHOW THE ATMOSPHERE MIXING TO AROUND 800 TO 750 MB. THE MID AND HIGH CLOUDS STILL ACROSS THE REGION WILL LIKELY KEEP THIS MIXING LIMITED. CLOUDS WILL BEGIN TO THIN OUT LATE THIS MORNING. MID LEVEL WINDS ARE NOT TOO IMPRESSIVE EITHER WITH A 700MB WIND MAX EXTENDING FROM NORTHEAST NEW MEXICO INTO THE WESTERN TEXAS PANHANDLE. THESE DOWNSLOPING WIND WILL SEND TEMPERATURES SOARING INTO THE 70S FOR MOST AREAS WITH LOWER 80S IN THE SOUTHEASTERN TEXAS PANHANDLE. MODELS HAVE BEEN OVER FORECASTING THE SURFACE DEW POINTS THE PAST SEVERAL DAYS AND WILL CONTINUE TO UNDERCUT THE DEW POINT GUIDANCE BECAUSE OF THIS. THE PRESSURE GRADIENT WILL REMAIN STRONG OVERNIGHT WITH A WESTERLY LOW LEVEL JET OF 30 TO 40KT KEEPING WINDS AND TEMPERATURES UP TONIGHT. JDV && .LONG TERM... MODEST HEIGHT AND PRESSURE GRADIENTS WILL REMAIN SUNDAY FOLLOWING PASSAGE OF WEAKENING UPPER LOW TO OUR NORTHEAST. THIS SHOULD RESULT IN A BREEZY DAY SUNDAY WITH HIGH CLOUDS LIMITING CONFIDENCE OF MIXING DEPTH WHICH THUS IMPACTS BOTH HIGH TEMPERATURES AND WIND SPEEDS. UPPER LOW PRESSURE APPROACHING FROM NORTHWEST MEXICO NOW SHOWING MUCH CLOSER MODEL SPREAD WITH MAJORITY OF FEATURES THOUGH THE PREVIOUSLY LAGGING GFS NOW HAS BECOME THE PACE SETTER...AND SO WE REMAIN LESS INCLINED TOWARDS ITS SOLUTION. PREFER INSTEAD A BLEND BETWEEN MORE CONSISTENT WRF/NAM AND ECMWF WITH A SOMEWHAT SLOWER APPROACH AND OPENING OF THE LOW...RETAINING LOW/LIMITED SHOWER CHANCES MONDAY FAVORING STILL SOUTHEASTERN SECTIONS. WEAK FRONT WILL FOLLOW TUESDAY THOUGH ECMWF OFFERS MORE SUBSTANTIAL SURFACE RIDGING CENTERED ON MID-WEEK WITH AT LEAST A BLENDED SOLUTION JUSTIFIED. WE LOWERED TEMPERATURES A CATEGORY OR SO FOR MID WEEK. IN EITHER CASE...A DRY OUTLOOK WITH MODEST LATE PERIOD WARMING APPEARS IN THE OFFING AS BROAD LOW AMPLITUDE UPPER LEVEL CYCLONIC FLOW OVER MID-CONTINENT EVOLVES TOWARDS SIMILAR LOW AMPLITUDE ANTICYCLONIC CURVATURE LATER IN THE WEEK. RMCQUEEN && .FIRE WEATHER... ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. LATEST RFTI-MOD VALUES INDICATE LOW TO HIGH CRITICAL VALUES MOSTLY FOR AREAS ON THE CAPROCK. STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON IN RESPONSE TO A STRENGTHENING SURFACE PRESSURE GRADIENT. THE HIGHEST WINDS ARE EXPECTED TO BE ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. THESE STRONG WINDS WILL ALSO CAUSE TEMPERATURES TO BE AROUND 10 DEGREES ABOVE NORMAL. THE WARM TEMPERATURES COMBINED WITH THE VERY DRY SURFACE AIR WILL CAUSE AFTERNOON RELATIVE HUMIDITY VALUES TO DROP BELOW CRITICAL VALUES. ENOUGH MID AND LOW LEVEL HEIGHT AND PRESSURE GRADIENTS SHOULD REMAIN SUNDAY FOR A BREEZY DAY FAVORING NORTHWESTERN COUNTIES WITH ELEVATED FIRE DANGER THREAT. HOWEVER MID LEVEL MOISTURE IS EXPECTED TO MIX TO LOWER LEVELS AND MAY HOLD DEWPOINTS UP ENOUGH TO LIMIT ABILITY OF RELATIVE HUMIDITY LEVELS TO DROP. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 42 69 42 64 / 0 0 0 10 10 TULIA 73 43 71 45 65 / 0 0 0 10 20 PLAINVIEW 74 44 72 46 65 / 0 0 0 10 20 LEVELLAND 74 45 72 47 66 / 0 0 0 10 20 LUBBOCK 75 47 73 48 66 / 0 0 0 10 20 DENVER CITY 73 46 72 47 67 / 0 0 10 10 20 BROWNFIELD 75 46 73 48 67 / 0 0 0 10 20 CHILDRESS 80 49 77 50 68 / 0 0 0 10 20 SPUR 79 47 77 50 70 / 0 0 0 10 20 ASPERMONT 79 50 78 52 72 / 0 0 0 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036. && 01/05
Hazardous weather outlook, Nov 12, 4:24 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST SAT NOV 12 2011 TXZ021>044-131030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 424 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WESTERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 MPH THIS AFTERNOON. VERY WARM TEMPERATURES COMBINED WITH THE WINDY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON THE CAPROCK. CONDITIONS WILL IMPROVE LATE IN THE AFTERNOON AS WINDS SUBSIDE BELOW CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FOR PARTS OF THE AREA ON SUNDAY.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.